Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 25, 2014, 7:12 PM CDT for Lewis County, Missouri. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2014, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 27, 2014, 1:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.94 ft at Jul 25, 2014, 9:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
682
WGUS43 KLSX 260012
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT FRI JUL 25 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Middle Fabius River
near Ewing
.This Flood Warning is a result of 1 to 2 inches of rainfall
received over the past 24 hours...with some locally higher rainfall
amounts in excess of 3 inches...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-270012-
/O.NEW.KLSX.FL.W.0083.140726T0012Z-140727T0600Z/
/EWMM7.1.ER.140725T2327Z.140725T2330Z.140726T0600Z.NO/
712 PM CDT FRI JUL 25 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until late Saturday night.
* At 6:30 PM Friday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will crest near 12.2 feet this evening and then
fall to below flood stage by after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/26 07/27 07/28 07/29 07/30
Middle Fabius River
Ewing 12.0 12.03 7.3 3.7 3.1 3.0 3.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$2 follow-up statements
404
WGUS83 KLSX 260033
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT FRI JUL 25 2014
...The flood warning continues for the following river in
Missouri...
Middle Fabius River
near Ewing
.This Flood Warning is a result of 1 to 2 inches of rainfall
received over the past 24 hours...with some locally higher rainfall
amounts in excess of 3 inches...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-262339-
/O.EXT.KLSX.FL.W.0083.000000T0000Z-140726T2339Z/
/EWMM7.1.ER.140725T2327Z.140725T2330Z.140725T2339Z.NO/
732 PM CDT FRI JUL 25 2014
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Saturday evening.
* At 6:30 PM Friday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast: The river will continue to fall to below flood stage by
late this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/26 07/27 07/28 07/29 07/30
Middle Fabius River
Ewing 12.0 12.03 9.2 3.3 3.0 3.0 3.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$763
WGUS83 KLSX 261118
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 AM CDT SAT JUL 26 2014
...The flood warning is cancelled for the following river in
Missouri...
Middle Fabius River near
Ewing
.This will be the final statement for this flooding event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-261148-
/O.CAN.KLSX.FL.W.0083.000000T0000Z-140726T2339Z/
/EWMM7.1.ER.140725T2327Z.140726T0230Z.140726T0553Z.NO/
618 AM CDT SAT JUL 26 2014
The Flood Warning is cancelled for
The Middle Fabius River near Ewing.
* At 5:46 AM Saturday the stage was 9.6 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 12:53 AM Saturday.
* Forecast: The river is forecast to continue to fall to near 3.3 feet
Sunday morning. However...additional heavy rainfall is possible through
this evening which may lead to another rise on the river so stay tuned
to the latest forecast information.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/27 07/28 07/29 07/30 07/31
Middle Fabius River
Ewing 12.0 9.65 3.3 3.0 3.0 3.0 2.9
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 25, 4:03 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 25, 4:03 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT Fri Jul 25 2014
.SHORT TERM: (Through Late Tonight)
Issued at 403 PM CDT Fri Jul 25 2014
A thunderstorm complex, which began the day over far northeastern MO
and west-central IL, never fully died and has been working its way
inexorably southeast with several waves of precipitation. The final
wave is progressing thru STL metro now and will deliver a quick shot
of rain. It is weakening, despite being more successful at pushing
this far south than the other waves, and doubtful how much will
survive into southeast MO and far southern IL.
A warm front has been effectively held at bay over western and parts
of central MO today thanks to the rain-cooled air and thick cloud
cover downstream which has been steadily reinforced by the
persistent storms. Temps vary from near 90 just south and west of
COU/JEF to the mid 60s in central IL.
TSRA complex should be out of the CWA by 00z early this evening, if
not dissipated, and at that point, warm front should begin its
advance. If we clear out enough, could see a drop in the evening to
where overnight mins may occur around midnight before a steady or
slow rise occurs after midnight as warm front edges through. Would
not be surprised to see another round of TSRA fire to the north
ahead of the warm front and where better upper support is, with what
does develop then trying to push southeast into our region very late
tonight again or Saturday morning. The expected path of this pcpn
should be further east than what we saw with this event today due to
the anticipated position of the warm front.
Prefer something along the lines of the cooler MAV temps in the
east, and approaching the warmer MET MOS in central MO.
TES
.LONG TERM: (Saturday through Next Friday)
Issued at 403 PM CDT Fri Jul 25 2014
Two items of concern for Saturday. First: the 850mb thermal ridge
is still forecast to to build almost directly across the I-70
corridor Saturday. MOS temperatures in the mid to upper 90s still
look very reasonable under the thermal ridge with low to mid 90s on
either side. With low to mid 70s dewpoints entrenched over the
area, would issue a wide ranging heat advisory along and either side
the I-70 corridor, however it looks like the atmosphere will mix
fairly deeply allowing drier air to mix to the surface, especially
east-northeast of the Ozark Plateau in central Missouri. This
should keep heat index values below 105 degrees even though it will
be fairly hot. However, St. Louis looks to be far enough to the
east northeast that dewpoint temperatures will remain a bit higher
and the heat island of St. Louis and surrounding urban areas will
likely keep ambient temperatures higher as well. Heat index
values kiss 105 for a couple of hours Saturday afternoon, so will go
ahead and issue a Metro Area heat advisory.
The second concern is severe weather for Saturday afternoon and
night. Models continue to show impressive instability between
4000-5000 J/Kg developing Saturday afternoon above a capping
inversion in the low levels. Am leaning toward the GFS solution
which would initiate convection during the late morning or early
afternoon Saturday somewhere over western Iowa as a shortwave
ripples by and wipes out the cap. Think storms should grow upscale
into a severe MCS and push east southeast with the primary threat
being damaging winds. I think the greatest area of concern is
actually across southeast Iowa into central Illinois. However,
given the degree of instability and uncertainty regarding the
strength of the cap on the northern edge of the low level baroclinic
zone, I cannot totally rule out severe weather over our area
Saturday afternoon and Saturday night.
Cold front will move thought the area Sunday morning and should be
down across the Ozarks by 18Z. Expect there will be isolated to
scattered convection continuing along the front as it passes.
Should also see a decent warm up on Sunday as cool air lags behind
the actual wind shift by a bit. However, it should get noticeably
drier fairly rapidly after FROPA so no heat advisory should be
needed for Sunday.
Medium range models remain locked on a highly amplified solution
next week with an abnormally deep longwave trof over the eastern 1/2
of North America and a very sharp ridge over the west. This will
keep the Mississippi Valley locked in northwest flow aloft. This
will allow cool and dry Canadian air to push across the eastern 1/2
of the CONUS. The deep trof should allow steep lapserates to
develop over the area which will likely produce isolated showers and
possibly a few thunderstorms in the afternoon as the airmass begins
to modify later in the week.
Carney
&&
.AVIATION: (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1255 PM CDT Fri Jul 25 2014
VFR conditions are expected to prevail outside of TSRA at the TAF
sites thru the valid period. TSRA expected to weaken as it moves
into STL metro with some activity expected to edge into the
northern vicinities of SUS and STL before final anticipated
dissolution. The TSRA is in the process of exiting UIN now. After
this, very iffy on TSRA chances heading into tonight and thru the
first part of Saturday...enough to preclude mention in TAFs.
Otherwise, look for veering wind directions from SE to SW.
Specifics for KSTL: VFR thru the period outside of TSRA with
veering SE winds to SW by Saturday. Current TSRA activity still
expected to fall apart before reaching the aerodrome, but believe
something will edge the northern vicinity before doing so.
TES
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 72 97 77 91 / 20 30 40 20
Quincy 70 92 71 84 / 20 50 50 10
Columbia 73 96 75 89 / 20 20 20 10
Jefferson City 74 96 76 90 / 20 20 20 10
Salem 65 92 75 90 / 20 40 50 30
Farmington 67 95 73 91 / 10 10 20 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY from 1 PM to 7 PM CDT Saturday FOR St. Charles MO-
St. Louis City MO-St. Louis MO.
IL...HEAT ADVISORY from 1 PM to 7 PM CDT Saturday FOR Madison IL-St.
Clair IL.
&&
WFO LSXHazardous weather outlook, Jul 25, 4:21 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 421 PM CDT FRI JUL 25 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 421 PM CDT FRI JUL 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. SOME STRONG STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES WILL RISE TO AROUND 105 DEGREES FOR A FEW HOURS ON SATURDAY AFTERNOON IN THE ST. LOUIS METRO AREA AND A HEAT ADVISORY IS IN EFFECT. PLEASE SEE THE ADVISORY PRODUCT FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. SOME OF THE STORMS COULD BE SEVERE ON SATURDAY AFTERNOON AND SATURDAY NIGHT, WITH THE MAIN THREAT CONSISTING OF DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NEXT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. CARNEY
In the hours before
Local storm report, Jul 25, 1:26 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HEAVY RAIN LEWISTOWN 40.08N 91.81W
07/25/2014 E4.50 INCH LEWIS MO EMERGENCY MNGR
&&
TRUETTLocal storm report, Jul 25, 1:27 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM FLASH FLOOD LEWISTOWN 40.08N 91.81W
07/25/2014 LEWIS MO EMERGENCY MNGR
SOME COUNTY ROADS WASHED OUT IN THE LEWISTOWN
AREA...AND SOME CULVERTS WERE POPPED OUT OF THE GROUND
DUE TO THE HEAVY RUNOFF
&&
TRUETTLocal storm report, Jul 25, 1:28 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
128 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HEAVY RAIN EWING 40.01N 91.71W
07/25/2014 E4.00 INCH LEWIS MO EMERGENCY MNGR
&&
TRUETTLocal storm report, Jul 25, 1:58 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HEAVY RAIN BOWLING GREEN 39.34N 91.20W
07/25/2014 M1.10 INCH PIKE MO CO-OP OBSERVER
&&
CARNEYLocal storm report, Jul 25, 2:34 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
234 PM CDT FRI JUL 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG WARRENTON 38.82N 91.14W
07/25/2014 WARREN MO LAW ENFORCEMENT
TREE LIMBS REPORTED DOWNING POWERLINES BOTH NORTH AND
SOUTH OF WARRENTON.
&&
CARNEYNearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.